PROJECT LAZARUS – Opiate Overdose Prevention and Survival
Do You or Someone You Know use Prescription Pain Medication or Heroin?
Families who have concerns for a family member can obtain training and Naloxone medication to reverse an overdose and SAVE A LIFE.
People at risk for overdose:
- Those who take pain medication for chronic pain conditions
- Those that abuse opiate prescription drugs or heroin
Naloxone can be given into the nose to reverse the effects over taking too much opiate or heroin.
You can get training and a free Naloxone kit from the Duplin County Health Department, just call us at 910-296-2130.
Signs of an Overdose
- Unresponsive to shaking or shouting
- Slow breathing or not breathing
- Gasping for air or making a weird snoring sound
- Pale face, bluish skin, lips and nail beds
- Slow heart beat
- Throwing up and passing out, limp body
How to Avoid Overdose
- Only take medication that is prescribed for you
- Do not take more than directed
- Never mix pain pills and alcohol
- Dispose of unused an old medications safely
- Lock up your medications
- Learn what to do for an overdose
- Teach family and friends what to do
Medication Drop Boxes– Safe places to get rid of your old, unused medications.
Sheriff’s Office – Kenansville
Local Police Departments – Wallace, Warsaw and Beulaville
Education in the Community
The Health Department provides educational material on a variety of topics as a service to the community.
This may be by providing brochures, pamphlets or speakers for community groups on many topics
- chronic disease
- family planning
- STD and others
The Health Department can offer a speaker for a community event depending on the topic, timing and availability of staff.
We request at least two months notice to schedule a speaker for a community event. The Health Department has active links through out each section that can be a resource for more information or provide a source for data.